last month i had a routine blood check and was told my AST level was 192 and my ALT was 357, the Dr. informed me my liver was damaged and suggested a second test for hepatic function along with hepatitis A, B and C blood testing. the results indicated AST had gone down to 50 and ALT down to 60, but hepatitis C antibodies were present. Between the first and second test I cut out the tylenol and ibuprofen i had been taking for muscle and joint pain after reading about hepatotoxicity, i believe cuting the medine out may have had a positive effect on my AST and ALT levels. I am now awaiting anxiously for the results of the third test to see if i have a current HCV infection. Hopefully it was only an acute infection and have not become chronic. Will the test be able to indicate that?
While tylenol and ibuprofen can cause higher enzymes - first you need to understand what it is, whenever a liver cell dies it releases an enzyme so the higher the number the more liver ddamage is CURRENTLY being done.
This does not mean if your numbers are lowering that you didn't already do an awful lot of damage, especially with hepc because hep C really raises up those numbers.
Chances are with numbers THAT high I'd imagine you do have hepc. You should work on arranging a biopsy to see what liver damage your do or don't have and then start deciding (after the viral load comes back neg or pos) what to do.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.